If you take any medications, you know that they can have some serious side effects. Common side effects include dizziness, constipation, diarrhea, headache, and an upset stomach. Not every person who takes medications will experience side effects, but drug companies must list all potential side effects just in case.
Another side effect that can occur as a result of medication is sexual dysfunction. Medications can negatively impact sex in a variety of ways, including decreased interest in sex, erectile dysfunction, difficulties with ejaculation, and pain during sexual intercourse.
Furthermore, it’s not just prescribed medications that can result in sexual side effects. Over-the-counter pills can contribute to side effects and you may not even realize it. Below you will find a list of medications that can result in sexual problems.
Medications that cause sexual side effects
- Selective serotonin reuptake inhibitors (SSRIs), which are antidepressants
- Tricyclic antidepressants
- Birth control pills
- Proscar – used to treat an enlarged prostate
- Propecia – used to treat baldness
- Medical marijuana
- Anti-seizure medications
- Beta blockers
- Anti-anxiety medications like Xanax
What you can do
If you suspect that your medication is the reason for your low libido, poor bedroom performance, or anything else related to sexual function, then you will want to talk to your doctor about your options. They may suggest a different medication for you or modify the dosage.
It’s important that you never stop taking a prescribed medication without notifying your doctor, as this can negatively affect your treatment.
Also, in order to reduce side effects, ensure you are taking medication (over-the-counter or prescribed) as directed.